Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
AndrewE

Sinemet and morning Blood Glucose increase

Recommended Posts

AndrewE    2

I was diagnosed with T1 Diabetes in 2008 (I was 49 at the time) and about 3 months ago started Sinemet for PD.  In the past month or so my Blood Glucose and/or insulin resistance have spiked up until about 12:00 noon.  I've read some research regarding Sinemet's possible influence on what's happening.  Neither my Endocrinologist nor my Neurologist has sufficient experience in each others field to know what's going on.  Any ideas here so I know if this is a new paradigm where I need to permanently adjust my insulin dosage?  I'm also taking 60mg of Cymbalta and 30mg of Remeron, as well as Synthroid for Hashimoto.  

Share this post


Link to post
Share on other sites
MComes RPH    182

There is correlation between insulin levels and Parkinson's patients taking Sinemet. In an article in Neuroscience Todayit showed the direct effect of Sinemet on Insulin.

This issue, or interaction, is due to the fact that Sinemet interferes with glucose absorption by skeletal muscle.This causes an increase in insulin levels as the body attempts regulate this effect. It is normal when there is glucose in the blood that insulin stimulated muscle absorption and storage which, in turn, lowers glycemic levels. This study indicated that Sinemet stops this protective action.

It is also believed that catacholamines (dopamine, norepinephrine, and epinepherine) may be destroyed by insulin.This could possibly lead to a cycle whereas Sinemet increases insulin which destroys dopamine leading to the need for more Sinemet.

I believe you may have to possibly change the time of your insulin. My suggestion would be to take the insulin 1 hour prior to Sinemet or 2 hours after taking Sinemet. I believe that taking it 1 hour prior to the Sinemet would probably be best.

I would also suggest you keep a journal of medications, times you take the medication, and any effects it has on you. This should allow you to fine tune when you should take the Sinemet in regards to the insulin.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×